Oklahoma, 2007Flood in Oklahoma, May 7 to 12, 2007
May 7 to 12, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused the Neosho River near Commerce to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused the Neosho River near Commerce to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 3:27 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, May 7, 3:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT MON MAY 7 2007
.DISCUSSION...
QUICK UPDATE TO REMOVE TORNADO WATCH HEADLINES THAT WAS CANCELED.
NO OTHER CHANGES AT THIS POINT.
&&
.PREV DISCUSSION... /ISSUED 316 PM CDT MON MAY 7 2007/
DISCUSSION...
FOCUS HAS QUICKLY TURNED TO HEAVY RAINFALL CONCERNS WITHIN THE
NEAR STAGNANT UPPER AIR PATTERN. OVERNIGHT STORMS PRODUCED
WIDESPREAD HEAVY RAINFALL AMOUNTS...ALONG WITH DEVELOPING A WELL
DEFINED OUTFLOW BOUNDARY WHICH HAS SHIFT SOUTH AND EAST OF THE
FORECAST AREA. THE SYNOPTIC SURFACE BOUNDARY REMAINS NEAR
STATIONARY OVER WESTERN OKLAHOMA...AND IT WILL LIKELY BE THESE TWO
BOUNDARIES WHICH ULTIMATELY DECIDE THE LOCATION OF ADDITIONAL
HEAVY RAINS. EXPECT CURRENT CONVECTION TO CONTINUE EASTWARD
THROUGH THE AREA WITH A DRY PERIOD DURING THE EVENING HOURS.
ADDITIONAL STORMS LIKELY TO DEVELOP TO OUR SOUTHWEST...AND ALSO IN
VICINITY OF SOUTHERN OUTFLOW BOUNDARY AS LOW LEVEL JET AGAIN
STRENGTHENS. OBSERVED PRECIPITABLE WATER VALUES SUPPORT RAINFALL
RATES IN EXCESS OF TWO INCHES PER HOUR WITH ANY STORMS OVERNIGHT.
MCS LIKELY TO BE IN PROGRESS SOMEWHERE ACROSS THE SOUTHERN PLAINS
TOMORROW MORNING...AND GIVEN THE RAINS TODAY...FEEL A LARGE
PORTION OF THE FORECAST AREA IS SUSCEPTIBLE TO FLASH FLOODING EVEN
IF THE HEAVIER RAINS ARE FOCUSED ELSEWHERE...THUS WILL MAINTAIN
THE CURRENT WATCH THROUGH TOMORROW.
BLOCKING PATTERN REMAINS INTACT THROUGH MID WEEK...WITH WEAKENING
SOUTHWESTERN U.S. LOW MAKING SLOW PROGRESS EASTWARD. DOWNSTREAM
HEIGHTS WILL LARGELY PARALLEL SURFACE BOUNDARY WHICH FAVORS
ADDITIONAL HEAVY RAINS WITHIN THE AREA. THE DETAILS WILL CONTINUE
TO FOCUSED ON MESOSCALE FOCI...WITH LATER FORECASTS REFINING ANY
ADDITIONAL HEAVY RAINFALL POTENTIAL.
EXTENDED MODELS SUGGEST UPPER RIDGING WILL EVENTUALLY BUILD INTO
THE SOUTHERN PLAINS...AND HAVE DECREASED PRECIP CHANCES BY THE
LATTER PART OF THE WEEKEND ACCORDINGLY.
OVERALL FORECAST TEMPERATURES SHOW MINOR VARIATIONS AND WILL
ULTIMATELY BE DECIDED BY TIMING AND EXTENT OF CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 77 62 77 / 70 60 50 40
FSM 64 81 64 80 / 50 50 40 40
MLC 65 79 64 79 / 60 60 50 30
BVO 59 76 61 76 / 70 60 40 40
FYV 61 77 59 77 / 60 60 30 40
BYV 62 76 60 77 / 50 50 20 40
MKO 65 75 63 79 / 70 60 50 50
MIO 61 76 61 77 / 60 60 30 40
F10 64 75 63 78 / 60 60 50 40
HHW 65 84 65 81 / 50 40 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM...23
LONG TERM....15Hazardous weather outlook, May 7, 3:40 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT MON MAY 7 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT MON MAY 7 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
AREA AT GREATEST RISK...EASTERN OKLAHOMA
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL AND
NORTHWEST ARKANSAS.
DISCUSSION...
MUCH OF AREA HAS CAUGHT A BREAK FROM THE RECENT SHOWER AND
THUNDERSTORM ACTIVITY THAT BROUGHT HEAVY RAIN AND FLOODING TO PARTS
OF THE REGION...AS RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE BEEN
COMMON ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ANOTHER
COMPLEX OF STORMS IS LIKELY TO FORM TO THE SOUTHWEST TONIGHT AND
MOVE NORTHEAST ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE TONIGHT. WHILE MARGINALLY SEVERE WIND AND HAIL WILL BE
POSSIBLE...THE BIGGER THREAT WILL BE HEAVY RAIN AND FLASH FLOODING
AS THE ADDITIONAL RAIN FALLS OVER ALREADY SATURATED GROUND. THE
EXACT LOCATION OF THE HEAVIEST RAINFALL WHERE THE MAIN SURFACE
BOUNDARY SETS UP TONIGHT. IN ANY CASE...MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS MAY SEE AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL...WITH AROUND 4 INCHES POSSIBLE IN THE VICINITY OF THE
SURFACE BOUNDARY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED TO MONITOR SEVERE WEATHER
AND FLASH FLOOD POTENTIAL OVER FAR SOUTHEAST OKLAHOMA THIS
AFTERNOON. EMERGENCY MANAGERS AREAWIDE SHOULD ALSO CONTINUE TO
MONITOR LATER FORECASTS CONCERNING FLASH FLOOD POTENTIAL TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COMPLEX OF STORMS WITH HEAVY RAINFALL WILL PERSIST INTO THE
MORNING HOURS BEFORE MOVING OUT OF THE AREA BY AFTERNOON. FLOODING
OF LOW LYING AREAS WILL LIKELY PERSIST THROUGH A GOOD PART OF
TUESDAY EVEN AFTER THE RAINFALL ENDS.
THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BE VERY SLOW TO
MOVE EAST SO THUNDERSTORM CHANCES WILL PERSIST THROUGH SATURDAY.
HEAVY RAIN AND FLASH FLOODING WILL BE THE GREATEST THREAT WITH A
LESSER THREAT OF SEVERE WEATHER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
REMAIN ALERT TO THE POTENTIAL FOR FLASH FLOODING AND SEVERE
WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 7, 11:50 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT MON MAY 7 2007
OKZ049-053-071845-
CHOCTAW OK-PUSHMATAHA OK-
1250 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
CHOCTAW AND PUSHMATAHA
AT 1250 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES NORTHWEST OF DUNBAR TO 19 MILES SOUTH OF
BOSWELL...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HUGO...GRANT...GAY...GOODLAND...
SAWYER...FORT TOWSON...SWINK...BOSWELL...UNGER...SOPER...MESSER...
KENT...SOBOL...FALLON...SPEER...APPLE...ANTLERS...CLAYTON...
CORINNE...DELA...RATTAN...CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...OLETA...DARWIN...
KELLOND...EUBANKS...DUNBAR AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3387 9593 3396 9517 3468 9492 3467 9551
3446 9577 3414 9593Special weather statement, May 7, 1:27 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT MON MAY 7 2007
ARZ019-020-029-OKZ072-074-076-072015-
CRAWFORD AR-FRANKLIN AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH
OK-
227 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND SOUTHWESTERN FRANKLIN
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
AT 227 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF BOKOSHE TO 4 MILES SOUTHEAST
OF BOKOSHE TO 14 MILES SOUTHWEST OF SUMMERFIELD...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...GANS...MULDROW...ROLAND...MOFFETT...POTEAU...
SUMMERFIELD...HOWE...WISTER...SHADY POINT...CAMERON...MILTON...
PANAMA...BOKOSHE...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...COWLINGTON...ARKOMA...CONCORD...PATTERSON...PINEY...PLEASANT
HILL...CROSSROADS...MILLTOWN...MILL CREEK...MULBERRY...CHARLESTON...
URSULA...VESTA...FORT SMITH...HARTFORD...HACKETT...GREENWOOD...
BARLING...LAVACA...ARKOLA...HUNTINGTON...MIDLAND...DAYTON...
WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...EXCELSIOR...
MANSFIELD...BONANZA...FORT CHAFFEE...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...MOUNTAINBURG...VAN BUREN...ALMA...
CEDARVILLE...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...
DORA AND LOCKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3535 9493 3479 9490 3499 9428 3516 9405
3574 9401Special weather statement, May 7, 2:11 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON MAY 7 2007
ARZ020-072045-
FRANKLIN AR-
311 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 311 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF JETHRO TO 5 MILES SOUTHWEST
OF BRANCH...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ALIX...OZARK...BRANCH...PETER
PENDER...MEG...DENNING...CECIL...ALTUS...AND WIEDERKEHR VILLAGE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3575 9391 3518 9403 3539 9371 3576 9370Special weather statement, May 7, 2:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON MAY 7 2007
ARZ029-OKZ076-072045-
LE FLORE OK-SEBASTIAN AR-
314 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 314 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HOWE TO OCTAVIA...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCTAVIA...BIG CEDAR...HODGEN...HEAVENER...HOWE...PATTERSON...
CROSSROADS...MILLTOWN...URSULA...HARTFORD...GREENWOOD...ARKOLA...
HUNTINGTON...MIDLAND...DAYTON...WITCHERVILLE...BURNVILLE...
EXCELSIOR...MANSFIELD AND BLOOMER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3503 9465 3449 9477 3451 9446 3493 9444
3510 9414 3538 9404Flood, Ottawa
- When
- May 7, 5:00 PM CST to May 12, 6:00 PM CST
- Where
- Ottawa County, Commerce
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.930, -94.870
The Neosho River near Commerce rose above its flood stage of 15 feet at 6 pm CDT on May 7. The river crested at 19.92 feet at 11 am May 10 before falling below its flood stage at 7 pm on May 12. While in flood, Riverview Park in Miami was flooded and Highway 125 near the fairgrounds was closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flood and Hail in Texas, May 7 to 8, 2007$4.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Flash Flood and Damaging Winds in Texas, May 7, 2007$125,000 · 61 kt wind · 3 events
- Wildfire in Florida, May 7 to 20, 2007$75,000 · 1 event
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Flash Flooding and Flood in Texas, May 7, 20072 in hail · 7 events
- Frost and Freeze in West Virginia, May 7, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36988.